Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

GP said Mirena can't cause acne!

(10 Posts)
hildaogden99 Thu 27-Mar-14 22:21:45

Because the hormone doesn't enter your bloodstream.That's rubbish isn't it? Even the leaflet lists acne as a common side effect. Bit of a coincidence it turned up when Ihad it fitted! Even offered me extra progesterone to stop the constant bleeding caused by the stupid pill. Sigh.She did at least give me antibiotics for the acne though which she said is probably stress related!

hildaogden99 Thu 27-Mar-14 22:23:17

sorry coil not pill!

NurseyWursey Thu 27-Mar-14 22:23:54

The GP actually said that?

It's one of the most common side effects!

It's hormones, I doubt antibiotics will clear it up.

And small amounts do enter the blood stream, I'm sure.. hopefully a doctor will come along and confirm!

fatedtopretend Thu 27-Mar-14 22:28:17

G.P. lied!!

I've had it awfully since getting a mirena fitted and the only thing that works to reduce it at all is an aspirin/mag sulph face mask.

Beckamaw Thu 27-Mar-14 22:57:00

Absolute bollocks!
I had cystic acne from the week mine was fitted. And depression, ridiculous mood swings, bloating.
GP said it clearly didn't suit me, and removed it.
Acne gone!

hildaogden99 Fri 28-Mar-14 07:20:07

Yes she actually said that! Even looked surprised when I told her I'd read countless comments online from people suffering the same as me. Told her I hated the coil and its horrible side effects but she didn't seem to want to hear a bad word against it. Have been on it 3 months & said I'd give it another month or so then I want it gone! Unfortunately I had it for bleeding issues due to fibroids which have got worse so will have to look at other options. grrr.

Megbeth Fri 28-Mar-14 08:31:58

It made my skin greasy & gave me spots. I have also heard other people have had the same side effect.

Onesleeptillwembley Fri 28-Mar-14 08:47:11

Do the spits start immediately? Or could it be after a year? I had mine in about a year ago, and have had some spots over the last couple of months. I've never had spots before. Wonder if it's related?

expatinscotland Fri 28-Mar-14 08:51:28

She's talking shite.

hildaogden99 Fri 28-Mar-14 10:05:55

mine started after about 2 months. I also came off the combined pill just prior to the coil going in so I guess that couldn't have helped either.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now